MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS

SMITHS MEDICAL, ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS
Catalog Number 304806
Medical Device Problem Codes Dull, Blunt (2407); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a jelco® protectiv® safety i.V.Catheter was dull on insertion and dragged on threading and needle insertion.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.One used peripheral intravenous catheter was received for device evaluation.Visual inspection was performed using microscopy in order to detect any potential defects including hooks, burrs, silvers, or point damage.No point associated damage was observed.Measurement of point geometry was performed and the overall bevel length met specification.The complaint was not confirmed.Further analysis was performed to assess for potential difficulty to advance and treading issues.Functional testing was performed using a vein pad and manual advancement.The returned sample advanced smoothly, clicked, and locked as designed without any difficulty.The complaint was not confirmed.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
JELCO® PROTECTIV® SAFETY I.V. CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7482828
Report Number3012307300-2018-01441
Device Sequence Number11148730
Product Code FOZ
UDI-Device Identifier10351688071125
UDI-Public10351688071125
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2020
Device Catalogue Number304806
Device Lot Number3449060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1